MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE NC QUANTUM APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE NC QUANTUM APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493912415300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right circumflex artery.A 3.00x15mm nc quantum apex mr balloon catheter was advanced through guidewire without difficulty.Before the device entered into the patient, the shaft broke into two pieces.The procedure was completed with another balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the nc quantum apex balloon catheter.The balloon, tip, shaft, and hypotube were microscopically and tactile inspected.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Microscopic examination and tactile inspection revealed numerous kinks throughout the hypotube and shaft.There was a complete hypotube separation 23.5 cm from the end of the strain relief.The hypotube fracture surfaces were oval, which suggests the device was kinked prior to separation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right circumflex artery.A 3.00 x 15 mm nc quantum apex mr balloon catheter was advanced through guidewire without difficulty.Before the device entered into the patient, the shaft broke into two pieces.The procedure was completed with another balloon catheter.No patient complications were reported.

Brand Name
NC QUANTUM APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6515620
Report Number2134265-2017-03989
Device Sequence Number1641442
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public(01)08714729783374(17)20200229(10)20338032
Combination Product (Y/N)N
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberH7493912415300
Device Catalogue Number39124-1530
Device Lot Number20338032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1